MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452060
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device implanted.
 
Event or Problem Description
It was reported that during coil embolization procedure, the physician pulled back the subject coil and the main coil prematurely detached.Half of the coil remained in the aneurysm while the other half protruded, making a tail on the patient¿s vessel.The physician deployed a stent to prevent the protruded coil from blocking the patient¿s vessel.There were no clinical consequences to the patient reported.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.In case of this complaint it is possible that the main coil prematurely detached and later protruded while getting pulled back due to some procedural factors encountered during use, possible leading to the as reported issues 'nv - main coil protrusion' and ' nv - main coil prematurely detached separated inside patient'; however, cannot be conclusively determined.The additional information provided by the customer indicated that no damage was noted to the device prior to use and the device was prepared as per direction for use (dfu).An assignable cause of undetermined was assigned to the as reported issues 'nv - main coil protrusion' and ' nv - main coil prematurely detached separated inside patient' as the device was not returned and the review and analysis of all available information failed to indicate as assignable cause.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7858115
Report Number3008881809-2018-00391
Device Sequence Number11097439
Product Code HCG
UDI-Device Identifier07613252600381
UDI-Public07613252600381
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Catalogue NumberM0035452060
Device Lot Number20399150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;